Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 232, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 16, 2003, 3:25 AM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2003, 3:25 AM EDT (07:25 UTC)
- Expired
- Aug 16, 2003, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 160730 FFWPBZ OHC121-161030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 325 AM EDT SAT AUG 16 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 630 AM EDT * AT 325 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED ROAD FLOODING CONTINUING IN SUMMERFIELD ALONG ROUTE 78, CARLISLE ALONG ROUTE 260, EAST UNION ALONG STATE ROUTE 513, ALONG STATE ROUTE 313 NEAR KENNONSBURG, ALONG STATE ROUTE 147 NEAR BATESVILLE, AND STATE ROUTE 564 NEAR MIDDLEBURG. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:25 PM EDT, 12 hours earlier.
Area forecast discussion, Aug 15, 3:25 PM EDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT FRI AUG 15 2003 WILL MAINTAIN SCT PRECIP TNGT AS WEAK SHRT/WV MOVES ESEWD ACROSS CWA IN WNW FLOW...COMBINED WITH INCREASING INSTABILITY/DIURNAL HEATING AND WITH PWS AOA 1.6, WILL ADD HVY DWPNRS AS ANOTHER MUGGY NGT WITH PATCHY DENSE FOG. AS UPPER RIDGE RETROGADES AND HOLDS OVER PLAINS SATURDAY, SIGNIFICANT SHRT/WV AND SFC COLD FRONT WILL SWING SEWD TWD REGION IN NW FLOW...AREA CONTS IN SLGT RISK,PWS PROG AOA 1.8...CAPES RANGE 1000-2000 J/KG...EHI 1-2...MDT SHEAR. ATTM FOR SAT WILL ADD GUSTY WINDS/HAIL AND HVY RAIN WITH STRONG DYNAMICS ASSCD WITH THIS SYSTEM...WHICH SHLD PASS SOUTH OF M/D BY EARLY SUN MRNG. LESS HUMID WX FOLLOWS SUNDAY INTO COMING WEEK...AND WITH LATEST MDLS RUNS/BLEND WITH ADJ OFFICES...WILL MENTION PRECIP AGAIN FOR THRS IN XNTD. PERSISTENCE MAINTAINED FOR LOW TEMPS TNGT/TAD LWR ON SAT WITH APPROACH OF NEXT SYSTEM. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 15, 5:45 AM EDT, 21 hours 40 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 545 AM EDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY...MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT MOVES INTO THE REGION. STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON SATURDAY.
In the hours before
Local storm report, Aug 15, 10:32 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1032 PM EDT FRI AUG 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM SUMMERFIELD OH FLASH FLOODS
08/15/03 NOBLE ROUTE 78 FLOODED.
0927 PM CARLISLE OH FLASH FLOODS
08/15/03 NOBLE ROUTE 260 FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
0927 PM EAST UNION OH FLASH FLOODS
08/15/03 NOBLE COUNTY ROAD 6 AND STATE
ROUTE 513 FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
1010 PM QUAKER CITY OH FLASH FLOODS
08/15/03 GUERNSEY ROUTE 265 AND 285 FLOODED.
REPORTED BY EMERGENCY
MANAGEMENT
1030 PM SMITHFIELD OH FLASH FLOODS
08/15/03 JEFFERSON ROUTE 152 FLOODED.
REPORTED BY EMERGENCY
MANAGEMENT
1030 PM DILLONVALE OH FLASH FLOODS
08/15/03 JEFFERSON ROUTE 8 FLOODED. REPORTED
BY EMERGENCY MANAGEMENT
1030 PM WELLS TOWNSHIP OH FLASH FLOODS
08/15/03 JEFFERSON ROUTE 8 FLOODED. REPORTED
BY EMERGENCY MANAGEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:37 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Aug 15, 8:50 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
| Aug 15, 9:25 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 15, 10:10 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 15, 10:33 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 16, 12:18 AM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 16, 1:07 AM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 16, 1:27 AM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 16, 6:35 AM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 16, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 47 min |
| Aug 16, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Aug 16, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 28 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.